Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jklaq

where does the redness come from?

Recommended Posts

So, I'm at around day 130 of my course...and I was wondering, where does the redness in the cheeks come from?

my skin is super-sensitive to moisturizers, but some days, it's a LOT redder than others, even though i did just about the same things throughout the day (plus it was very cloudy).

any ideas?

Share this post


Link to post
Share on other sites

I'll try to find you a source, but I believe it's because your skin is thinned by the medicine. Plus, you're peeling which means the blood vessels are closer to the surface. Also, Accutane causes photosensitivity. These combined create the flushing and redness.

Ahh! Here's some reading material. It's geared towards flushing in general. I couldn't find anything about the direct Accutane related causes of redness though.

Clicky!

Share this post


Link to post
Share on other sites

I'm actually less red than when I started. But I've only been on it for a week. :razz:

It feels as though the oil is never gonna stop. I have extremely oily skin and it just made it oilier!

Share this post


Link to post
Share on other sites

The reason for flushing during/after accutane is an altered autonomic nervous system, coupled with inflammation of the cappialaries. Much like rosacea, but it more closely resembles Menopausal Flushing if you have the actual flushing mechanism aswell as the persistant redness. If you just have redness it is because of the inflammation in and round the cappilaries.

Share this post


Link to post
Share on other sites
The reason for flushing during/after accutane is an altered autonomic nervous system, coupled with inflammation of the cappialaries. Much like rosacea, but it more closely resembles Menopausal Flushing if you have the actual flushing mechanism aswell as the persistant redness. If you just have redness it is because of the inflammation in and round the cappilaries.

i had the same thing for my whole course it goes away prty fast once you stop taking it iv been of for 8 days now and ita allready 50% gone

Share this post


Link to post
Share on other sites
The reason for flushing during/after accutane is an altered autonomic nervous system, coupled with inflammation of the cappialaries. Much like rosacea, but it more closely resembles Menopausal Flushing if you have the actual flushing mechanism aswell as the persistant redness. If you just have redness it is because of the inflammation in and round the cappilaries.

i had the same thing for my whole course it goes away prty fast once you stop taking it iv been of for 8 days now and ita allready 50% gone

that's nice to hear!

the thing i don't understand is why it's redder some days and clearer on others. I guess it's probably a combination of the sun, stress and stuff

Share this post


Link to post
Share on other sites

I'm 4 months post-accutane and get redness.

I don't know whether it's because of accutane though, because my skin is quite sensitive.

It's just that I get red (and my face feels hot) sometimes now. Even when laughing hard.

It's embarassing.

Maybe I just pay more attention to it now and I already had it before but I'm not sure.

I'm just scared accutane caused this and it might be permanent. I need to ask my derm about it.

Share this post


Link to post
Share on other sites
The reason for flushing during/after accutane is an altered autonomic nervous system, coupled with inflammation of the cappialaries. Much like rosacea, but it more closely resembles Menopausal Flushing if you have the actual flushing mechanism aswell as the persistant redness. If you just have redness it is because of the inflammation in and round the cappilaries.

i had the same thing for my whole course it goes away prty fast once you stop taking it iv been of for 8 days now and ita allready 50% gone

that's nice to hear!

the thing i don't understand is why it's redder some days and clearer on others. I guess it's probably a combination of the sun, stress and stuff

Yours will go away soon most of it actually im sure that all of it is just from accutane it sucks but just stick threw it all and it will go away really fast when you stop but if you dont drink alot of water it will take longer to go away so drink up lol

Share this post


Link to post
Share on other sites
does accutanemake rosacea worse?? :|

Generally lower doses are OK, higher doses will more than likely make rosacea worse.

Share this post


Link to post
Share on other sites

oh dear i never knew this... im one week into treatement.. im on 25mg a day and have mildISH rosacea... hopefully if it wont aggrivate it too much

Share this post


Link to post
Share on other sites
oh dear i never knew this... im one week into treatement.. im on 25mg a day and have mildISH rosacea... hopefully if it wont aggrivate it too much

What dose are you on? and how much do you weigh?

Share this post


Link to post
Share on other sites
oh dear i never knew this... im one week into treatement.. im on 25mg a day and have mildISH rosacea... hopefully if it wont aggrivate it too much

What dose are you on? and how much do you weigh?

im on 25mg per day and im seven and half stone...i think thats like 47kg??

maybe!

Share this post


Link to post
Share on other sites

Yeah 47.7 kg, 25mg is not to high a dose for you, but i wouldn't go any higher, let your derm know your concerns regarding the rosacea, he should hopefully keep you on a lower dose that way.

If you notice your rosacea gets any worse just lower the dose a little, should be fine that way!!

Share this post


Link to post
Share on other sites
Yeah 47.7 kg, 25mg is not to high a dose for you, but i wouldn't go any higher, let your derm know your concerns regarding the rosacea, he should hopefully keep you on a lower dose that way.

If you notice your rosacea gets any worse just lower the dose a little, should be fine that way!!

thanks for the advice! :) i never even thot that it might make my rosacea worse..so its good to know so i can mention it wen i next see him! thanks xxxx

Share this post


Link to post
Share on other sites
I'm actually less red than when I started. But I've only been on it for a week. :razz:

It feels as though the oil is never gonna stop. I have extremely oily skin and it just made it oilier!

Your oil is going to stop belive me. Mine stopped about day 11 of my treatment. I use to have to blot my face 4 or 5 times a day before I started taking the 60mgs of Claravis a day but around day 11 it stopped and now I never have to blot my face, just for fun I will take a blotting paper and blot my face but there is absolutely no oil on it. Just be patient this drug works wonders!

Also has anyone tried Avenno's Ultra Calming Mouisturizer? It is a tiny little pot only sold at Wal-Mart for like $15 but is claims to make the redness calm down after 1 week of use. I bought it and have been using it for about 3 days now and it makes my skin so soft and smells great. You are suppossed to use it at night. Hopefully this will help you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×